Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 93, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 16, 2006, 4:21 AM MST for Cochise County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2006, 4:21 AM MST (11:21 UTC)
- Expired
- Aug 16, 2006, 5:15 AM MST
- In force
- 54 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 11.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 161127 FFWTWC AZC003-161315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 421 AM MST WED AUG 16 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA * UNTIL 615 AM MST * AT 416 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE HUACHUCA MOUNTAINS. THE AREA OF HEAVY RAINFALL EXTENDED FROM NORTHWEST OF RAMSEY CANYON PRESERVE SOUTH TO NEAR CORONADO NATIONAL MEMORIAL. RADAR DERIVED RAINFALL RATES RANGED FROM 1.75 TO 3.0 INCHES PER HOUR IN THIS AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAMSEY CANYON PRESERVE...NICKSVILLE...AND CORONADO NATIONAL MEMORIAL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS...STREAMS...AND FOREST ROADS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3151 11044 3134 11045 3135 11020 3151 11024 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WGUS75 KTWC 161215 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 509 AM MST WED AUG 16 2006 AZC003-161315- COCHISE AZ- 509 AM MST WED AUG 16 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM MST FOR SOUTHWESTERN COCHISE COUNTY... AT 502 AM MST...RADAR CONTINUED TO INDICATE A CLUSTER OF SHOWERS AND A FEW THUNDERSTORMS WITH HEAVY DOWNPOURS OVER FAR SOUTHWEST COCHISE COUNTY IN AND AROUND THE HUACHUCA MOUNTAINS. SINCE 445 AM MST...RADAR DERIVED RAINFALL RATES HAD DECREASED IN THIS AREA BUT RUNOFF WILL CONTINUE TO CAUSE FLOODING PROBLEMS IN THE HUACHUCA MOUNTAINS AND THE WESTERN SLOPES EARLY THIS MORNING. REMEMBER...IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3151 11044 3134 11045 3135 11020 3151 11024 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 2:25 AM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 16, 2:25 AM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 225 AM MST WED AUG 16 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY THROUGH THE WEEK. && .DISCUSSION...A COUPLE OF FEATURES WERE CAUSING SOME THUNDERSTORM FLARE UP NEAR PRESCOTT ARIZONA AND SOUTH OF NOGALES OVER SONORA MEXICO EARLY THIS MORNING. THE FIRST FEATURE WAS A SHORTWAVE TROUGH MOVING THROUGH NEVADA AND SOUTHEAST CALIFORNIA WHICH SHOWED UP NICELY IN WATER VAPOR IMAGERY AND THE MODELS. THE SECOND ONE WAS A SHORTWAVE LIFTING NORTHWARD OVER NORTHWEST MEXICO. THIS FEATURE WAS NOT CAPTURED BY THE MODELS VERY WELL BUT SHOWED UP NICELY IN WATER VAPOR IMAGERY. EXPECT THIS SHORTWAVE TO CONTINUE TO TRACK NORTHWARD TODAY...AND POSSIBLY HELP TRIGGER A FEW SHOWERS OR THUNDERSTORMS YET THIS MORNING ACROSS SOUTHEAST ARIZONA. AS THIS FEATURE MOVES FARTHER NORTH...SUBSIDENCE IN ITS WAKE MIGHT LIMIT THUNDERSTORM ACTIVITY LATER TODAY IN THE EVENING. MODELS CONTINUED TO SPREAD DRIER AIR INTO THE STATE THURSDAY AND FRIDAY. RIGHT NOW...IT STILL LOOKED LIKE THIS DRIER AIR WILL NOT SPREAD OVER MOST OF SOUTHEAST ARIZONA THIS WEEK. THEREFORE...WILL KEEP POP VALUES ABOUT THE SAME EACH DAY THROUGH EARLY NEXT WEEK. VARY LITTLE CHANGE CAN BE EXPECTED IN HIGH TEMPERATURES WHICH SHOULD HOVER NEAR OR SLIGHTLY BELOW NORMAL. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:54 AM MST | Flash Flood Warning | TWC | Pima | 66 min |
| Aug 16, 9:49 AM MST | Flash Flood Warning | TWC | Pima | 41 min |
| Aug 16, 11:12 AM MST | Flash Flood Warning | TWC | Cochise | 63 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.